Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Have Problems Taking Apokyn Injections?

Anyone Have Problems Taking Apokyn Injections?

A MyParkinsonsTeam Member said:

I h ave been trhying difffereent doses of appokyn fiir 3 weeks and I don't like it. I feel muzzy -headed, speech seems more sluury ahd I feel More off balance. I thinn I am not going to try anymore.

posted over 3 years ago
A MyParkinsonsTeam Member said:

The dose was half when he got the initial shot and upped to 0.4 mg, 4x day but he is a big guy so not sure how different it is for everyone. I saw it on the list causing hallucinations, etc but am hoping it will not cause them with him and he can get back on them. They only last an hour or less. They are especially good for people who live alone and can't shower or cook because of lack of mobility.

posted over 4 years ago
A MyParkinsonsTeam Member said:

I am off of them for a little while but the doctor might want to take them again-caused dizzy spells and drop in b/p.

posted over 4 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member - For me there are 2 issues. Yes the loudness is an issue and it does sound like I am screaming to myself. The speech therapist had me use the recorder on my phone to tape myself and play it back so I could understand how soft I was really speaking.

#2 The other issue is not being able to get the words out, or they come out in the wrong order, or the wrong word. For example "Sleep I not" = "I can not sleep". These seem to be like freezing moments. I happens when I type or try to write also. I leave entire words and phrases out of what I am typing, but when I re-read it at the time I do not realize that they are missing. However, once the meds kick in again and I proof read what I wrote then I can see what I left out.

New meds have helped a lot. My Sinemet extended release was doubled, and the Dr added Requip. The Requip is like a Nitro pac in the gas tank of a car, it boosts and extends the effectiveness of Sinemet. When the meds are at peak performance I can speak well. When down times hit, I can not speak correctly. Speach / Swallow Therapist says the neurological messages are not getting through correctly, during the down time, just like a freezing episode.

When I can not get the info out, sometimes I get mad &/or it is an emergency, I force myself to slow down and use very basic 2 year old words, such as "Need drink". "hospital - now - help - sick - kid - drive"; info is out, person listening has to put it together, sometimes ask Yes and No questions to PD patient.

Just like trying to button a shirt, get really mad at the button and force it to go through the button hole. Anger forces another chemical to be released.

We had a retired Neurologist speaker come to group, and he said the doctors used to say that if there was a fire, the PD patients would be the first ones out the door. The reason is the the increased "startle response" that most PD patients have, causes the adrenaline to kick in harder and faster.

I hope they can add a medication or increase medication to help with this. I know it has been going on for awhile. Keep encouraging him not to give up. It is so easy to just not talk. But that just shuts down his world even more.

Best wishes,
Rebecca

edited, originally posted over 4 years ago
A MyParkinsonsTeam Member said:

My husband was on APOKYN for over two months. They helped with his speech, turning around, walking backwards and even freezing episodes. Due to hallucinations he was experiencing he was taken off of it a few days ago to see if it caused his hallucinations to get worse. It does not appear it did. I would be interested hearing from others who experienced faceless people in their daily lives.

edited, originally posted over 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in